Alert archive / Wisconsin / River Flood Warnings in 2020

River Flood Warning 36, NWS Green Bay, WI

July 27, 2020Shawano County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jul 27, 2020, 1:58 PM CDT for Shawano County, Wisconsin. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Jul 27, 2020, 1:58 PM CDT (18:58 UTC)
Expired
Jul 29, 2020, 10:57 AM CDT
In force
45 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Shawano County, WI

The radar

The Green Bay radar (KGRB), 50 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wolf River (WI) near Shawano (SHAW3).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04077400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

993 
WGUS43 KGRB 271858
FLWGRB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
158 PM CDT Mon Jul 27 2020

...The National Weather Service in Green Bay WI has issued a Flood 
Warning for the following rivers in Wisconsin...

  Upper Wolf River near Shawano affecting Shawano County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight by 500 AM CDT.

&&


WIC115-281000-
/O.NEW.KGRB.FL.W.0036.200727T1858Z-000000T0000Z/
/SHAW3.1.ER.200727T1843Z.200727T1845Z.000000T0000Z.NO/
158 PM CDT Mon Jul 27 2020

The National Weather Service in Green Bay has issued a

* Flood Warning for
  the Upper Wolf River near Shawano.
* From this afternoon until further notice.
* At 1:45 PM CDT Monday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 11.0 feet, Floodwaters spread over boat docks near 
  County Highway A near Shawano.


&&

LAT...LON 4486 8859 4468 8852 4468 8860 4486 8871

$$

SAC
4 follow-up statements
317 
WGUS83 KGRB 280955
FLSGRB

Flood Statement
National Weather Service Green Bay WI
455 AM CDT Tue Jul 28 2020

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Upper Wolf River near Shawano affecting Shawano County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 800 PM CDT.

&&


WIC115-290100-
/O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/
/SHAW3.1.ER.200727T1843Z.200728T0945Z.000000T0000Z.NO/
455 AM CDT Tue Jul 28 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Upper Wolf River near Shawano.
* Until further notice.
* At 4:45 AM CDT Tuesday the stage was 11.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 11.7 feet, Floodwaters affect the Lieg Avenue boat 
  launch in Shawano.  Flood waters reach portions of County Road G 
  near Mill Creek Road and Lakeland Road off of Green Bay Street in 
  Shawano.


&&

LAT...LON 4486 8859 4468 8852 4468 8860 4486 8871

$$

KJ
329 
WGUS83 KGRB 281544
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1044 AM CDT Tue Jul 28 2020

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Eau Claire River near Kelly affecting Marathon County.

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Upper Wolf River near Shawano affecting Shawano County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued this morning by 1145 AM CDT.

&&


WIC073-281645-
/O.CAN.KGRB.FL.W.0037.000000T0000Z-200728T1544Z/
/KELW3.1.ER.700119T1118Z.700119T1118Z.700119T1119Z.NO/
1044 AM CDT Tue Jul 28 2020

...The Flood Warning for the Eau Claire River near Kelly has been 
cancelled...

The Flood Warning is cancelled for
  the Eau Claire River near Kelly.
* At 10:00 AM CDT Tuesday the stage was 8.9 feet and falling.
* Flood stage is 9.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 4511 8929 4507 8923 4487 8943 4489 8961
      4494 8962 4495 8948

$$

WIC115-290645-
/O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/
/SHAW3.1.ER.200727T1843Z.200728T1315Z.000000T0000Z.NO/
1044 AM CDT Tue Jul 28 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Upper Wolf River near Shawano.
* Until further notice.
* At 10:30 AM CDT Tuesday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:30 AM CDT Tuesday was 11.8 feet.
* Forecast...No forecast is available for this location.
* Impact...At 11.7 feet, Floodwaters affect the Lieg Avenue boat 
  launch in Shawano.  Flood waters reach portions of County Road G 
  near Mill Creek Road and Lakeland Road off of Green Bay Street in 
  Shawano.


&&

LAT...LON 4486 8859 4468 8852 4468 8860 4486 8871

$$

Uhlmann
996 
WGUS83 KGRB 290108
FLSGRB

Flood Statement
National Weather Service Green Bay WI
808 PM CDT Tue Jul 28 2020

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Upper Wolf River near Shawano affecting Shawano County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued Wednesday morning by 1115 AM CDT.

&&


WIC115-291615-
/O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/
/SHAW3.1.ER.200727T1843Z.200728T1315Z.000000T0000Z.NO/
808 PM CDT Tue Jul 28 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Upper Wolf River near Shawano.
* Until further notice.
* At 8:00 PM CDT Tuesday the stage was 11.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 11.7 feet, Floodwaters affect the Lieg Avenue boat 
  launch in Shawano.  Flood waters reach portions of County Road G 
  near Mill Creek Road and Lakeland Road off of Green Bay Street in 
  Shawano.


&&

LAT...LON 4486 8859 4468 8852 4468 8860 4486 8871

$$

SAC
488 
WGUS83 KGRB 291557
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1057 AM CDT Wed Jul 29 2020

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Upper Wolf River near Shawano affecting Shawano County.

WIC115-291700-
/O.CAN.KGRB.FL.W.0036.000000T0000Z-200729T1557Z/
/SHAW3.1.ER.700119T1117Z.700119T1119Z.700119T1120Z.NO/
1057 AM CDT Wed Jul 29 2020

...The Flood Warning for the Upper Wolf River near Shawano has been 
cancelled...

The Flood Warning is cancelled for
  the Upper Wolf River near Shawano.
* At 10:45 AM CDT Wednesday the stage was 10.9 feet and falling.
* Flood stage is 11.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 4486 8859 4468 8852 4468 8860 4486 8871

$$

Uhlmann

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jul 27, 1:16 PM CDT, 42 minutes earlier.

Area forecast discussion, Jul 27, 1:16 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
116 PM CDT Mon Jul 27 2020

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 150 AM CDT Mon Jul 27 2020

Cooler and much less humid conditions are expected today on the
backside of a departing cold front. Daytime highs are expected to
range from the middle to upper 70s across north-central Wisconsin,
to the lower 80s across east-central Wisconsin and portions of
central Wisconsin as dew points settle into the 55 to 60 degree
range. CAMS models continue to indicate isolated showers across
far north-central Wisconsin and northern Door County later this
afternoon as a mid-level shortwave tracks through the region with
a pocket of instability with MUCAPEs around 500 J/kg. Given the
instability and the agreement among the models will put in a
slight chance across the north with the weak forcing and
instability.

Any activity should dissipate around sunrise, as overnight lows
fall into the middle to upper 50s across northern Wisconsin with
lower 60s across east-central Wisconsin.

Tuesday will be similar to today with respect to high temperatures
as a low pressure system passes well to the north. Although the
CAMs models produce some showers across the far north once again
during the afternoon hours, model soundings show an even drier
airmass with little to no CAPE with the main shortwave a bit north
of the area. Therefore will leave the area dry on Tuesday
afternoon given the less favorable setup.

.LONG TERM...Tuesday Night Through Sunday
Issued at 150 AM CDT Mon Jul 27 2020

Ridging across the Rockies/Plains and trough/upper low across the
northeast will keep a northwest flow pattern across WI for most of
the long term forecast. This will result in seasonable temps,
comfortable humidity levels, and very low precip chances.

Wednesday through Friday...Medium range models in good agreement
that a surface high will build from the northern Plains towards
the western Great Lakes. Any upper level features remain well away
from the area as well. Expecting mostly sunny conditions through
at least the end of the work week.

Saturday through Monday...There is some uncertain towards the
weekend as models diverge on the details. The Canadian is more
aggressive bringing a shortwave across the area, the EC shows
weak signs of a shortwave, and the GFS is still quiet and dry.
Maintained low PoP chances Saturday and Sunday, mainly in the
afternoons.

Temperatures are pretty much as seasonable as you can get for late
July/early August. Highs will be within a couple degrees of 80,
and lows will be in the 50s and low 60s.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 115 PM CDT Mon Jul 27 2020

Good flying weather generally expected this afternoon through
Tuesday. Daytime cumulus clouds are expected today and Tuesday
with VFR bases. Upper level disturbances could produce scattered
showers across the north this afternoon through early evening, and
across the area Tuesday afternoon. Most places will remain dry.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......KLJ
AVIATION.......RDM
Hazardous weather outlook, Jul 27, 2:02 AM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
202 AM CDT Mon Jul 27 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280715-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
202 AM CDT Mon Jul 27 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Thunderstorms may impact far north-central Wisconsin and northern
Door County this afternoon and early this evening. These storms
are not expected to be severe.

Recent heavy rainfall may cause area rivers to rise today and
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Recent heavy rainfall may cause area rivers to rise through the
work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

LMZ521-522-541>543-280715-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
202 AM CDT Mon Jul 27 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Thunderstorms may impact the bay of Green Bay and the Lake
Michigan shoreline north of Sturgeon Bay later this afternoon into
early this evening. Gusty winds and lightning may pose a hazard
to boaters.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

Kurimski/KLJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:18 AM CDTRiver Flood WarningGRBMarathon19 hr
Jul 27, 5:34 PM CDTSpecial Weather StatementGRBVilas41 min
Jul 27, 6:39 PM CDTSpecial Weather StatementGRBOneida66 min

Nearby

River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.